I have been on lamotrigine for about two months and have noticed a significant amount of hair loss. Is it possible for lamotrigin to be a contributing factor?
Can lamotrigine cause hair loss?
- 1 Oct 2013 by wolfie_2004
- 31 March 2018
I take lamictal (lamotrigine) and have never had a problem. I checked the potential side effects and no where is hair loss mentioned.
I suggest you contact you Dr and let him / her know.
Possible side effects of lamotrigine:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Blurred or double vision; constipation; decreased coordination; diarrhea; dizziness; drowsiness; headache; nausea; painful menstrual periods; runny or stuffy nose; stomach upset or pain; tiredness; trouble sleeping; vomiting; weakness; weight loss.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); absent menstrual period or other menstrual changes; calf pain or tenderness; chest pain; dark urine; difficult or painful urination; fast or irregular heartbeat; fever, chills, or persistent sore throat; new or worsening mental or mood changes (eg, anxiety, depression, restlessness, irritability, panic attacks, behavior changes); new or worsening seizures; pale stools; reddened, blistered, swollen, or peeling skin; severe muscle pain or tenderness; severe or persistent dizziness or stomach pain; shortness of breath; sores in the mouth or around the eyes; suicidal thoughts or attempts; swelling of the hands, ankles, or feet; swollen lymph glands; tremor; unusual bruising or bleeding; unusual weakness or tiredness; vaginal itching or discharge; vision changes; yellowing of the eyes or skin.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
I see this is 2 years ago but would like to know if your problem with hair loss has been continued. My hairdresser has noticed that my hair is thinner. Of course, it might be my age. Do you think I can blame it on the lamotrigine or age?
It absolutely caused my hair to fall out! I lost heaps of hair and was only on 100mg a day. Coincidentally, I started taking a B6 supplement for a completely separate issue and my hair stopped falling out. Stopped taking the B6, after a few months my hair started falling out again. I have heard that Lamictal causes B12 deficiency so maybe it's a B vitamin thing. Anyway, my hair is no longer disappearing so I'm happy!
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Feb 2013 • 2 answers
Updated 5 Feb 2018 • 2 answers
Updated 31 Aug 2018 • 2 answers
Updated 12 Apr 2018 • 1 answer
Updated 16 Dec 2018 • 1 answer